MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that burr detachment occurred.The 50% stenosed target lesion was located in the non-tortuous and moderately calcified posterior tibial artery.A 1.25mm peripheral rotalink plus, a peripheral rotawire guidewire and a 2.5mm x 20mm x 143cm coyote es balloon were selected for use.During the priming/platforming of the rotalink, the physician noticed that the burr dislodged from the catheter.The burr was sitting on the wire detached from the tip of the catheter.They immediately discarded/put aside the whole setup including rotawire number one.They opened up a second rotalink and a second rotawire to continue with the procedure.The rotalink number two worked fine and was removed without any issues.They then opened a coyote balloon to post dilate the lesion but the balloon would not advance properly.Physician decided to remove the balloon and exchange the wire, the balloon was removed and intact.The physician used a rubicon/savion combination to buddy wire.Once the savion guidewire was in place, the physician removed the rotawire.However, rotawire number two upon removal, broke off by the distal tip.The break occurred when the wire was coming out of the sheath.The physician used fluoroscopy to see if any fragments were left behind.The dislodged tip was hanging on the sheath and was pulled out.They opened up another coyote balloon to complete the procedure.No complications were reported and the patient was fine post procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.The advancer, handshake connections, sheath, coil, and burr were visually and microscopically examined.Inspection of the device revealed that the burr was detached from the coil and that the coil was fractured.The burr was not returned for analysis, so inspection of the burr was not able to be performed.Product analysis confirmed the reported event, as the burr was detached due to the coil being detached/broken.However, the burr was not returned for analysis, so it was not possible to inspect the burr for any irregularities or damage.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11617199
Report Number2134265-2021-04119
Device Sequence Number17234524
Product Code MCW
UDI-Device Identifier08714729857808
UDI-Public08714729857808
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2022
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0026275931
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer04/13/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR